Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 42, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 8, 2018, 3:00 PM MDT for Washakie County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2018, 3:00 PM MDT (21:00 UTC)
- Expired
- Jun 8, 2018, 3:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 113 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:28 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 8, 1:28 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Riverton WY 128 PM MDT Fri Jun 8 2018 .SHORT TERM...This evening through Monday A weak upper level low pressure trough will produce scattered rain showers with isolated thunderstorms this evening across the mountains and north. Dry windy conditions will spread north from southern areas into the central and eastern areas tonight. Temperatures will warm on Saturday with generally dry conditions. Dry windy conditions will continue to spread across much of the area. A dry cold front will bring cooler temperatures on Sunday with northeast winds behind the cold front. Monday will be dry with some warming and breezy conditions returning to the south, gradually moving north. .LONG TERM...Monday night through Friday night A zonal flow pattern will be in place through the middle of the week. However, temperatures will rise above normal by Wednesday and stay that way through the rest of the week. Conditions will mainly be dry, with only very isolated afternoon thunderstorms possible through Thursday. A longwave trough could begin to dig over the WCONUS by Thursday into Friday, which would turn the upper level flow back toward to SW. However, as noted in the previous discussion, confidence remains low for this point in the forecast. Diurnal convection could return to the area, but will be isolated and mainly confined near the mountains Thursday and Friday. && .AVIATION...For the 18Z TAFS through 18Z Saturday VFR conditions to prevail at the terminal sites through 18Z Saturday. A few showers and storms will develop over northern WY after 19Z today until 03Z Saturday. Will keep VCTS at KCOD airport and only VCSH at KWRL airport. A gusty wind will occur over the west and south this afternoon, decreasing after 01Z. Winds will become light and variable tonight, as clouds begin to clear. SKC skies are expected across much, if not all, of the area by 18Z Saturday. && .FIRE WEATHER... A weak upper level low pressure trough will produce scattered rain showers with isolated thunderstorms this evening across the mountains and north. Dry windy conditions will spread north from southern areas into the central and eastern areas tonight. Temperatures will warm on Saturday with generally dry conditions. Dry windy conditions with low relative humidity will continue to spread across much of the area. A dry cold front will bring cooler temperatures on Sunday with northeast winds behind the cold front. A combination of deep mixing with stronger transport winds will produce excellent smoke dispersal. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM...LaVoie AVIATION...LaVoie FIRE WEATHER...Baker
Hazardous weather outlook, Jun 8, 12:57 AM MDT, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 1257 AM MDT Fri Jun 8 2018 WYZ001>020-022>030-091215- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 1257 AM MDT Fri Jun 8 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Isolated afternoon and evening thunderstorms across northern Wyoming. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Sunday...A strong, but mainly dry cold front will push across Wyoming. Elevated fire behavior will be possible during this time frame. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report wind gusts over 45 mph and hail. Thank you. TEAM RIVERTON
In the hours before
Special weather statement, Jun 8, 2:24 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Riverton WY 224 PM MDT FRI JUN 8 2018 WYZ006-082100- Southeast Big Horn Basin- 224 PM MDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHAKIE COUNTY UNTIL 300 PM MDT... At 223 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Winchester, or 18 miles west of Worland, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Worland, Wyoming Boys School and Worland Municipal Airport around 300 PM MDT. Other locations impacted by this storm include Washakie County Fairgrounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4390 10791 4391 10842 4409 10845 4417 10794 TIME...MOT...LOC 2023Z 265DEG 18KT 4401 10834 Baker
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:02 PM MDT | Special Weather Statement | RIW | Johnson | 28 min |
| Jun 7, 6:06 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| Jun 7, 6:33 PM MDT | Special Weather Statement | RIW | Johnson | 27 min |
| Jun 7, 6:38 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 52 min |
| Jun 7, 6:51 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| Jun 7, 7:17 PM MDT | Special Weather Statement | RIW | Johnson | 28 min |
| Jun 8, 2:24 PM MDT | Special Weather Statement | RIW | Hot Springs | 36 min |
| Jun 8, 2:37 PM MDT | Tornado Warning | RIW | Hot Springs, Washakie | 23 min |
| Jun 8, 3:22 PM MDT | Special Weather Statement | RIW | Park | 38 min |
| Jun 8, 3:34 PM MDT | Special Weather Statement | RIW | Washakie | 26 min |
| Jun 8, 4:04 PM MDT | Special Weather Statement | RIW | 26 min | |
| Jun 8, 4:49 PM MDT | Special Weather Statement | RIW | Big Horn | 26 min |
| Jun 8, 5:06 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| Jun 8, 5:25 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.